Louisiana, 2011

Flash Flooding and Hail in Louisiana, March 8 to 9, 2011

March 8 to 9, 2011 · NWS JAN · 4 events in 3 counties and zones

A potent storm system combined with abundant moisture over the ArkLaMiss region to bring nearly 24 hours of showers and thunderstorms, beginning during the day March 8th and continuing through the early morning hours of March 9th. Most of the storm activity occurred over Mississippi, but some severe weather did occur in northeast Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A potent storm system combined with abundant moisture over the ArkLaMiss region to bring nearly 24 hours of showers and thunderstorms, beginning during the day March 8th and continuing through the early morning hours of March 9th. Most of the storm activity occurred over Mississippi, but some severe weather did occur in northeast Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 8, 8:25 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 8, 8:25 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST TUE MAR 8 2011

.UPDATE...TORNADO WATCH NUMBER 44 RECENTLY ISSUED TO REPLACE
EXPIRING WATCH NUMBER 42...LASTING THROUGH 3 AM. IN ADDITION TO
REPLACING COUNTIES IN PREVIOUS WATCH AROUND A TIER OF COUNTIES AND
PARISHES WERE ADDED ON THE NORTH SIDE OF THE PREVIOUS NORTHERN WATCH
FRINGE. PRODUCTS UPDATED AND RESENT TO REFLECT THE WATCH.

CURRENTLY WATCHING WARM FRONT EXTENDING FROM NORTHWEST TO SOUTHEAST
(FROM FAR SOUTHEAST MS TO NORTH CENTRAL LA). THIS BOUNDARY HAS
PREVIOUSLY BEEN ANCHORED PRETTY SOLIDLY BY HEAVY RAIN CONVECTIVE
CLUSTER OVER SE LA AND SE MS. HOWEVER...THIS CLUSTER HAS RECENTLY
BROKEN UP AND IS ALLOWING WARM FRONT TO PROGRESS NORTH MORE RAPIDLY.
AMPLE LOW LEVEL MOISTURE (MID TO UPPER 60S DEWPOINTS) EXISTS SOUTH
OF THE WARM FRONT...AND THIS IS EXPECTED TO SPILL NORTH TOWARDS
HEART OF THE REGION OVERNIGHT...INCREASING SEVERE RISK. THIS EVENING
THE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRIMARILY BE
TRIGGERED ISENTROPICALLY ATOP THIS WARM FRONT...BUT ANTICIPATE A
LARGE AXIS OF HEAVY RAIN AND STORMS EXTENDING SOUTH OF THE WARM
FRONT TO EVOLVE AND TRANSLATE EAST ACROSS THE ARKLAMISS OVERNIGHT
AND INTO EARLY WEDNESDAY MORNING.

PREVIOUS FORECAST MORE OR LESS ON TRACK AS MUCH OF THE REGION/S WX
IN THE EXTREME SHORT TERM IS BEING CONTROLLED BY COMPLICATED
MESOSCALE FACTORS. /BB/

&&

.AVIATION...FLIGHT CATS WILL BE PRIMARILY MVFR (TO LOCALLY IFR)
THROUGH THE NIGHT AND INTO WEDNESDAY MORNING AS A COLD FRONT COMES
INTO THE REGION AND PRODUCES LOW CLOUDS...AS WELL AS SHOWERS AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS THROUGH MIDDAY TOMORROW
COULD BE STRONG TO SEVERE AND THUS CAPABLE OF PRODUCING MAJOR
TURBULENCE. SOUTHEAST TO SOUTH WINDS TONIGHT WILL GUST UP TO 20 MPH
AT TIMES...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST IN THE
MORNING THROUGH MIDDAY HOURS TOMORROW. EXPECT SKIES TO MAINLY
IMPROVE TO VFR AFTER FROPA...ALTHOUGH CLOUDS WILL STILL ABOUT AND
SOME CEILINGS (PARTICULARLY NORTH OF I-20) MAY SNEAK BELOW 3 KFT AT
TIMES. /BB/

&&

.PREV DISCUSSION... /ISSUED 441 PM CST TUE MAR 8 2011/

DISCUSSION...HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL
ANTICIPATED THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST
THINKING IS STILL ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE
WEATHER ALONG AND WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS
SOUTH CENTRAL MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY.

A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.

THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.

THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/

HYDROLOGY...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND
INCREASINGLY DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL
RATES IN TSTM ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS.
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT
AND WILL SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH
RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF
RAINFALL SOUTH OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE
ARE SOME INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS
APPROACHES AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA
LATER THIS EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED
THERE. THE OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH
FLOOD WATCH NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND
AMOUNTS HAVE BEEN BEEFED UP A BIT AS WELL. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  73  39  61 / 100  52   3   0
MERIDIAN      61  78  38  64 / 100  91   5   0
VICKSBURG     62  71  39  60 / 100  39   3   0
HATTIESBURG   63  81  42  65 / 100  96   2   0
NATCHEZ       60  69  40  60 / 100  46   2   0
GREENVILLE    57  64  38  58 / 100  20   4   0
GREENWOOD     55  68  37  57 / 100  32   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ026>033-
     036>039-042>066-072>074.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.

AR...NONE.
&&

50
Hazardous weather outlook, Mar 8, 3:59 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST TUE MAR 8 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056-
059>066-072>074-092200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER
INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND
HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON-
LAUDERDALE-JASPER-CLARKE-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE
WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND
HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-038-039-046-092200-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-
NOXUBEE-KEMPER-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE
TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS.
SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING
LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG
WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO
60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST
TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

In the hours before

Special weather statement, Mar 8, 10:08 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 PM CST TUE MAR 8 2011

MSZ057-058-090510-
CLARKE MS-JASPER MS-
1008 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO
40 MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF STRINGER AT 1008 PM
CST...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN JASPER AND NORTHWESTERN CLARKE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

DHB
Local storm report, Mar 8, 10:14 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     NON-TSTM WND DMG NEWTON                  32.32N 89.16W
03/08/2011                   NEWTON             MS   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN ACROSS NEWTON COUNTY.
            LIKELY A RESULT OF WET GROUND AND GUSTY WINDS.

&&
Local storm report, Mar 8, 10:24 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     FLASH FLOOD      TAYLORSVILLE            31.83N 89.43W
03/08/2011                   SMITH              MS   LAW ENFORCEMENT

            SEVERAL RDS IN TOWN ARE UNDER WATER

&&

CME
Local storm report, Mar 8, 10:33 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1033 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     FLASH FLOOD      1 N BAY SPRINGS         31.99N 89.28W
03/08/2011                   JASPER             MS   EMERGENCY MNGR

            WATER ENTERING ONE HOME ALONG HWY 15 JUST NORTH OF BAY
            SPRINGS.

&&

JALLEN
Local storm report, Mar 8, 10:49 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1049 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     HAIL             5 E SCOOBA              32.83N 88.39W
03/08/2011  E0.25 INCH       KEMPER             MS   EMERGENCY MNGR

            PEA SIZE HAIL REPORTED BY KEMPER EM

1015 AM     HAIL             BRANDON                 32.28N 90.00W
03/08/2011  E0.25 INCH       RANKIN             MS   EMERGENCY MNGR

            PEA SIZE HAIL AT SHILOH PARK...REPORTED BY BRANDON EOC

0519 PM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
03/08/2011                   MARION             MS   EMERGENCY MNGR

            WATER WAS BEGINNING TO FLOW INTO THE FRONT DOOR OF A
            NURSING HOME WITH SANDBAGGING OCCURRING.

0556 PM     HAIL             2 NW LUMBERTON          31.02N 89.48W
03/08/2011  E1.00 INCH       LAMAR              MS   LAW ENFORCEMENT

0615 PM     LIGHTNING        PETAL                   31.34N 89.25W
03/08/2011                   FORREST            MS   EMERGENCY MNGR

            LIGHTING STRUCK DIXIE ELECTRIC SUB STATION KNOCKING OUT
            POWER IN THE AREA

0620 PM     FLASH FLOOD      LITTLE SPRINGS          31.40N 90.73W
03/08/2011                   FRANKLIN           MS   EMERGENCY MNGR

            SEVERAL LOW LYING RDS WERE UNDER WATER ACROSS THE SE/E
            PORTION OF THE COUNTY.

0630 PM     TSTM WND DMG     3 SW BAXTERVILLE        31.05N 89.63W
03/08/2011                   LAMAR              MS   EMERGENCY MNGR

            TREE DOWN ON LOST JOHN ROAD. TIME ESTIMATED FROM RADAR

0640 PM     FLASH FLOOD      BAXTERVILLE             31.08N 89.59W
03/08/2011                   LAMAR              MS   EMERGENCY MNGR

            HIGHWAY 13 REPORTED TO BE FLOODED NEAR BAXTERVILLE

0646 PM     HAIL             ROCK HILL               31.08N 89.31W
03/08/2011  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

0652 PM     HAIL             MCLAURIN                31.17N 89.22W
03/08/2011  E0.75 INCH       FORREST            MS   EMERGENCY MNGR

0655 PM     HAIL             4 SE HATTIESBURG        31.27N 89.26W
03/08/2011  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

0700 PM     NON-TSTM WND DMG SOCIETY HILL            31.41N 89.89W
03/08/2011                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREE DOWN ACROSS HATHORN ROAD. TIME ESTIMATED.

0700 PM     NON-TSTM WND DMG HEBRON                  31.72N 89.95W
03/08/2011                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            TREE DOWN AT INTERSECTION OF HIGHWAY 42 AND OLD HEBRON
            ROAD. TIME ESTIMATED.

0700 PM     FLASH FLOOD      BROOKHAVEN              31.58N 90.45W
03/08/2011                   LINCOLN            MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED AND ONE WATER RESCUE OF PERSON IN
            STALLED CAR

0706 PM     HEAVY RAIN       3 SW PURVIS             31.11N 89.44W
03/08/2011  M3.36 INCH       LAMAR              MS   EMERGENCY MNGR

            MEASURED AT COUNTY EOC

0713 PM     HEAVY RAIN       HATTIESBURG             31.31N 89.31W
03/08/2011  M2.65 INCH       FORREST            MS   EMERGENCY MNGR

            RAINFALL AMOUNT MEASURED AT COUNTY EOC IN AN HOUR AND A
            HALF

0714 PM     TSTM WND DMG     3 SW MONTICELLO         32.57N 91.43W
03/08/2011                   EAST CARROLL       LA   LAW ENFORCEMENT

            MULTIPLE TREES DOWN ACROSS CARMEL-NEW HOPE ROAD AND
            OLIVAR WILSON ROAD.

0720 PM     FLASH FLOOD      BAXTERVILLE             31.08N 89.59W
03/08/2011                   LAMAR              MS   EMERGENCY MNGR

            4 TO 6 INCHES OF WATER OVER H. THOMAS RD IN SW LAMAR CO.

0725 PM     FLASH FLOOD      BROOKHAVEN              31.58N 90.45W
03/08/2011                   LINCOLN            MS   EMERGENCY MNGR

            COUNTY WIDE FLOODING BEGINGING TO OCCUR ON LOWER-LYING
            COUNTY ROADS. CONDITIONS CONTINUE TO WORSEN.

0746 PM     FLASH FLOOD      HATTIESBURG             31.31N 89.31W
03/08/2011                   FORREST            MS   EMERGENCY MNGR

            SEVERAL STREETS FLOODED WITH 3 BUILDINGS TAKING ON WATER

0746 PM     FLASH FLOOD      MCLAURIN                31.17N 89.22W
03/08/2011                   FORREST            MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE COUNTY INCLUDING HIGHWAY 49
            IN MCLAURIN

0756 PM     HEAVY RAIN       BROOKHAVEN              31.58N 90.45W
03/08/2011  M2.75 INCH       LINCOLN            MS   BROADCAST MEDIA

            REPORT JUST EAST OF BROOKHAVEN

0803 PM     HEAVY RAIN       BROOKHAVEN              31.58N 90.45W
03/08/2011  M3.75 INCH       LINCOLN            MS   EMERGENCY MNGR

            REPORT FROM BROOKHAVEN EOC

0809 PM     HAIL             ARCHIE                  31.58N 91.97W
03/08/2011  E0.50 INCH       CATAHOULA          LA   PUBLIC

0818 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
03/08/2011                   LAWRENCE           MS   LAW ENFORCEMENT

            RD UNDER WATER IN TOWN WITH A CAR STALLED IN THE FLOOD
            WATERS.

0830 PM     FLASH FLOOD      MENDENHALL              31.96N 89.87W
03/08/2011                   SIMPSON            MS   LAW ENFORCEMENT

            A PORTION OF HWY 13 UNDER WATER IN MENDENHALL.

0836 PM     TSTM WND DMG     PRENTISS                31.60N 89.87W
03/08/2011                   JEFFERSON DAVIS    MS   BROADCAST MEDIA

            TREES REPORTED DOWN BY FOX40

0930 PM     FLASH FLOOD      SEMINARY                31.56N 89.50W
03/08/2011                   COVINGTON          MS   LAW ENFORCEMENT

            WATER OVER 3 RDS NEAR SEMINARY

0930 PM     FLASH FLOOD      3 NE PINOLA             31.91N 89.93W
03/08/2011                   SIMPSON            MS   LAW ENFORCEMENT

            A PORTION OF HWY 43 HAS 2-3 FT OF WATER COVERING THE RD.

0940 PM     TSTM WND GST     BRANDON                 32.28N 90.00W
03/08/2011  E45.00 MPH       RANKIN             MS   EMERGENCY MNGR

            TREE DOWN ACROSS TRICKHAMBRIDGE ROAD

0955 PM     FLASH FLOOD      2 NW FLORENCE           32.18N 90.15W
03/08/2011                   RANKIN             MS   BROADCAST MEDIA

            A PORTION OF CLEARY RD IS UNDER WATER.

1013 PM     NON-TSTM WND DMG NEWTON                  32.32N 89.16W
03/08/2011                   NEWTON             MS   EMERGENCY MNGR

            SEVERAL REPORTS OF TREES DOWN ACROSS NEWTON COUNTY.
            LIKELY A RESULT OF WET GROUND AND GUSTY WINDS.

1020 PM     FLASH FLOOD      TAYLORSVILLE            31.83N 89.43W
03/08/2011                   SMITH              MS   LAW ENFORCEMENT

            SEVERAL RDS IN TOWN ARE UNDER WATER

1031 PM     FLASH FLOOD      1 N BAY SPRINGS         31.99N 89.28W
03/08/2011                   JASPER             MS   EMERGENCY MNGR

            WATER ENTERING ONE HOME ALONG HWY 15 JUST NORTH OF BAY
            SPRINGS.

&&
Local storm report, Mar 8, 10:52 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     FLASH FLOOD      BROOKHAVEN              31.58N 90.45W
03/08/2011                   LINCOLN            MS   EMERGENCY MNGR

            NUMEROUS RDS ACROSS THE COUNTY HAVE BEEN FLOODED WITH

&&

CME

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 flash flood, 1 hail. Local standard time, as filed.

Hail, Catahoula

When
March 8, 10:59 PM CST
Where
Catahoula County, Jonesville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.620, -91.830

Flash Flood, Tensas

When
March 9, 1:00 AM CST to 3:00 AM CST
Where
Tensas County, 0.69 mi N of St Joseph to 0.93 mi NE of St Joseph
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
31.930, -91.250

A couple streets were under water and closed for a period of time.

Flash Flood, Catahoula

When
March 9, 1:20 AM CST to 3:30 AM CST
Where
Catahoula County, Jonesville to 0.6 mi W of Jonesville
Cause
Heavy Rain
Property damage
$1.5 million
Reported by
Law Enforcement
Coordinates
31.620, -91.830

Extreme rainfall occurred across portions of central Catahoula Parish with rainfall amounts between 7 and 10 inches reported. Significant flooding occurred around Jonesville and near Wallace Ridge. Nearly 40 homes and businesses had water in them with numerous roads under water and many vehicles flooded.

Flash Flood, Concordia

When
March 9, 2:33 AM CST to 3:10 AM CST
Where
Concordia County, 0.59 mi E of Clayton to 0.33 mi E of Clayton
Cause
Heavy Rain
Property damage
$200
Reported by
Law Enforcement
Coordinates
31.720, -91.540

A parking lot was under water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285236, 291630, 291653, 291978.